Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 91, NWS Austin/San Antonio, TX

April 16, 20174 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 16, 2017, 9:03 PM CDT for 4 counties in Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2017, 9:03 PM CDT (02:03 UTC)
Expired
Apr 16, 2017, 9:45 PM CDT
In force
42 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dimmit County, TX, Kinney County, TX, Maverick County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 2.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2017-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2017-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2034 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WUUS54 KEWX 170203
SVREWX
TXC127-271-323-507-170245-
/O.NEW.KEWX.SV.W.0091.170417T0203Z-170417T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
903 PM CDT SUN APR 16 2017

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southern Kinney County in south central Texas...
  Maverick County in south central Texas...
  Northwestern Dimmit County in south central Texas...
  Western Zavala County in south central Texas...

* Until 945 PM CDT

* At 903 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles west of Spofford to 8 miles east of Darling
  to 15 miles east of Paloma to 14 miles northwest of Crystal City to
  7 miles southwest of Cometa to 11 miles west of Carrizo Springs,
  moving northwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Spofford, Cometa, Darling, Paloma, Farias Lake and Laughlin Afb Aux
  Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2842 10021 2926 10070 2914 10011 2909 10011
      2909 9991 2835 9990
TIME...MOT...LOC 0203Z 136DEG 8KT 2914 10054 2903 10026 2887 10017
2879 10003 2861 10012 2853 10005

HAIL...1.00IN
WIND...60MPH
 
$$

CP
1 follow-up statement
475 
WWUS54 KEWX 170232
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
932 PM CDT SUN APR 16 2017

TXC271-507-170242-
/O.CAN.KEWX.SV.W.0091.000000T0000Z-170417T0245Z/
Kinney TX-Zavala TX-
932 PM CDT SUN APR 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KINNEY AND WESTERN
ZAVALA COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 2842 10021 2855 10026 2866 10021 2866 10011
      2865 10011 2865 9997 2864 9992 2835 9990
TIME...MOT...LOC 0232Z 171DEG 10KT 2860 10010 

$$

TXC127-323-170245-
/O.CON.KEWX.SV.W.0091.000000T0000Z-170417T0245Z/
Maverick TX-Dimmit TX-
932 PM CDT SUN APR 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EAST CENTRAL MAVERICK AND NORTHWESTERN DIMMIT COUNTIES...

At 932 PM CDT, a severe thunderstorm was located near Cometa, or 14
miles northeast of El Indio, moving north at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Farias Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2842 10021 2855 10026 2866 10021 2866 10011
      2865 10011 2865 9997 2864 9992 2835 9990
TIME...MOT...LOC 0232Z 171DEG 10KT 2860 10010 

HAIL...1.00IN
WIND...60MPH
 
$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 7:49 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 16, 7:49 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
749 PM CDT Sun Apr 16 2017

.UPDATE... /HIGHLIGHTING LOCALLY HEAVY RAIN...INCREASED POPS/

Radar echoes are increasing rapidly over western counties to suggest
the more bullish storm scenario depicted by the last several HRRR
runs. Given the earlier progress and location of convective
initiation, felt the need to increase pops farther east for late
tonight and boost overall QPF and mention locally heavy rainfall in
the zones. These threats are already covered in the HWO.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT Sun Apr 16 2017/

AVIATION...
SHRA/TSRA are ongoing over the Big Bend to Serranias del Burro with
weak SHRA over Central Texas due to an MCV drifting to the east. Will
go with VCSH and tempo VCTS at KDRT this evening as a consensus of
Hi-res models and radar trends continue show movement to the east
with formation into an MCS. Have introduced VCSH at KAUS due radar
trends for this evening. The western MCS will slowly weaken overnight
encountering a capped environment. Redevelopment is expected Monday
and maintain VCSH for the I-35 TAFs for the morning, then introduce
VCTS for the afternoon hours as the cap erodes. VFR skies start this
TAF cycle. CIGs lower to MVFR later this evening, then IFR as patchy
BR and MVFR VSBYs develop overnight into morning. CIGS/VSBYs rise to
VFR midday to afternoon. IFR/MVFR CIGs/VSBYs are possible in any
SHRA/TSRA. MVFR CIGs return later Monday evening. S to SE winds 5 to
14 KTs will prevail. Gusts to 45 KTs are possible in TSRA downdrafts
with gusts to 22 KTs possible elsewhere.

PREV DISCUSSION... /ISSUED 337 PM CDT Sun Apr 16 2017/

SHORT TERM (Tonight through Monday Night)...
Broken to overcast skies blanket most of South Central Texas this
afternoon as a weak midlevel shortwave near Llano County continues to
move northeast. Elevated echoes continue to show up on radar over the
Hill Country associated with this feature, but these echoes have been
evaporating before reaching the surface. Although weaker than this
time yesterday afternoon, a relatively strong capping inversion just
above 800 mb continues to show up on aircraft soundings at SAT and
AUS. Most hi-res model trends continue to show that this cap will
hold for the next several hours over the I-35 corridor, but a few
notable outlier including the Texas Tech WRF indicate some storms may
develop over the Hill Country and move southeast by 5-6 pm. These
solutions seem a bit unrealistic given the movement of this shortwave
and lack of any convective development aside from a brief cell that
went up in Sutton County. Thus, the current forecast follows the
broader model consensus and trends that this cap will hold for the
I-35 corridor, with the best chances for any isolated thunderstorms
confined to the Hill Country and Edwards Plateau this afternoon.

Showers and thunderstorms continue to develop along a dryline in Big
Bend and off the Serranias del Burros in Mexico as a stronger
shortwave evident on WV imagery is providing some additional dynamic
forcing via PVA and cooling aloft. There is quite a bit of model
uncertainty in how these cells will organize and move to the east-
southeast this evening, but it does appear that they will cross the
border during the early evening hours and affect at least the Rio
Grande Plains where 60 POPs have been added. Shear parameters
continue to be rather unimpressive, but CAPE values peaking around
3000 J/kg just before sunrise and steep lapse rates aloft will
support a marginal risk of some strong to severe thunderstorms early
this evening in the Rio Grande Plains. Damaging winds will probably
the main threats with these storms, but quarter to possibly golf ball
size hail will be possible with multicellular clusters if this system
does not become more linear before crossing the border. Most models
are showing that the strength of the capping inversion and weakening
dynamics from the shortwave will be enough to suppress convection
tonight along and east of the I-35 corridor, but have maintained
20-30 POPs just in case a stronger cold pool develops to help
propagate the system further east. Rain amounts should generally
remain below one inch, but some locally higher amounts are possible
in the Rio Grande Plains and Edwards Plateau that may cause isolated
instances of flash flooding or (more likely) flood advisories.

There will most likely be a brief lull late in the overnight hours
and early tomorrow morning as a closed midlevel low or MCV left
behind from tonight's convection moves over the southern portion of
South Central Texas. Cooling aloft with this feature should help
weaken the cap at 800 mb enough to promote at least scattered if not
widespread showers and thunderstorms by late morning and the
afternoon. The best chances will be over the eastern two-thirds of
the region as the western third should have NVA aloft on the backside
of the low. Shear parameters still appear to be pretty weak, but
moderate instability may support some strong to marginally severe
storms, particularly across our southeastern-most counties. Rain
chances will decrease by the evening hours, but have maintained 203-
POPS over the entire region into Monday evening to account for a few
model solution that suggest a complex north of our area will move to
the south-southwest on the backside of the closed midlevel low later
tomorrow afternoon and evening.

LONG TERM (Tuesday through Sunday)...
Rain chances will begin to decrease from west to east on Tuesday as
the midlevel low or shear axis continues to weaken and slide to the
east. However, this shear axis should be enough to support the
development of isolated to scattered showers and thunderstorms along
and east of Interstate 35 with the best chances in the Coastal
Plains. A mid-to-upper level ridge will build in from the southwest
on Wednesday and intensify further on Thursday to reestablish the
capping inversion aloft and help increase temperatures into the mid
80 to lower 90s for the rest of the work week. Winds on Friday will
strengthen ahead of a relatively strong front that both the GFS and
ECMWF progress through our area Saturday morning or early afternoon.
This should provide a good chance of showers and thunderstorms for at
least the eastern half of our region, but models are beginning to
suggest more dry slotting for the western half. The GFS suggests that
below normal temperatures with dry conditions for at least a few
days behind the front into early next week are looking more likely
with continued northwest flow aloft, but the ECMWF has a weaker front
with temperatures moderating more quickly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  81  64  83  66 /  40  50  20  20  -
Austin Bergstrom Intl Airport  68  80  64  82  65 /  30  40  20  20  -
New Braunfels Muni Airport     68  80  64  82  66 /  40  50  20  20  10
Burnet Muni Airport            65  79  62  80  64 /  50  50  20  20  -
Del Rio Intl Airport           65  82  65  85  67 /  70  20  30  10  -
Georgetown Muni Airport        66  80  63  82  66 /  50  40  20  20  -
Hondo Muni Airport             66  82  67  83  65 /  60  40  30  10  -
San Marcos Muni Airport        68  81  64  82  66 /  40  50  20  20  10
La Grange - Fayette Regional   69  81  66  82  66 /  20  40  20  50  10
San Antonio Intl Airport       67  80  66  82  67 /  60  50  20  20  10
Stinson Muni Airport           68  80  67  82  67 /  50  50  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...04
Synoptic/Grids...Oaks
Public Service/Data Collection...YB
Hazardous weather outlook, Apr 16, 3:51 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
351 PM CDT Sun Apr 16 2017

TXZ171>173-183>194-202>209-217>225-228-171200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
351 PM CDT Sun Apr 16 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Isolated strong to marginally severe thunderstorms are possible
this evening across the Rio Grande Plains. Damaging winds and
large hail are the main threats. Locally heavy rains are possible
this evening into the overnight across the Rio Grande Plains and
the Edwards Plateau. These rains may cause isolated flash flooding
or small stream flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to marginally severe thunderstorms are possible in the
afternoon across areas near the Coastal Plains.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed this afternoon and evening.

In the hours before

Special weather statement, Apr 16, 7:43 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
743 PM CDT SUN APR 16 2017

TXZ217-218-170115-
Maverick TX-Zavala TX-
743 PM CDT SUN APR 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK AND
NORTHWESTERN ZAVALA COUNTIES UNTIL 815 PM CDT...

At 741 PM CDT, Doppler radar was tracking strong thunderstorms 13
miles and 25 miles southwest of La Pryor. These storms were drifting
to the north at 5 mph.

Dime size hail will be possible with these storms.

These storm will remain over mainly rural areas of northeastern
Maverick and northwestern Zavala Counties.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2869 10010 2895 10025 2907 9996 2884 9985
TIME...MOT...LOC 0041Z 155DEG 3KT 2887 10006

CP
Special weather statement, Apr 16, 7:58 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
758 PM CDT SUN APR 16 2017

TXZ217-218-170145-
Maverick TX-Zavala TX-
758 PM CDT SUN APR 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK AND WEST
CENTRAL ZAVALA COUNTIES UNTIL 845 PM CDT...

At 757 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of La Pryor to 9 miles northwest
of Cometa to 12 miles east of Rosita North to 9 miles northeast of El
Indio. Movement was north at 10 mph.

Nickel size hail will be possible with these storms.

These storms will remain over mainly rural areas of northeastern
Maverick and west central Zavala Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2897 9991 2874 10001 2871 10011 2853 10014
      2856 10029 2896 10027 2902 10009
TIME...MOT...LOC 0057Z 175DEG 7KT 2891 10004 2880 10008 2869 10021
2862 10021

CP
Special weather statement, Apr 16, 8:37 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
837 PM CDT SUN APR 16 2017

TXZ217-228-170200-
Maverick TX-Dimmit TX-
837 PM CDT SUN APR 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK AND
NORTHWESTERN DIMMIT COUNTIES UNTIL 900 PM CDT...

At 837 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Carrizo Springs, moving north at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Carrizo Springs, Winter Haven and Farias Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2857 10022 2865 10011 2865 9997 2864 9985
      2846 9985 2838 10007
TIME...MOT...LOC 0137Z 160DEG 12KT 2851 10003

CP
Local storm report, Apr 16, 8:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
854 PM CDT SUN APR 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             12 NNE EL INDIO         28.66N 100.22W
04/16/2017  E0.88 INCH       MAVERICK           TX   LAW ENFORCEMENT

            BORDER PATROL AGENT REPORTING NICKEL SIZE
            HAIL.

&&

YB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:43 PM CDTSpecial Weather StatementEWXZavala32 min
Apr 16, 7:58 PM CDTSpecial Weather StatementEWXMaverick47 min
Apr 16, 8:04 PM CDTSevere Thunderstorm WarningEWXVal Verde41 min
Apr 16, 8:07 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala53 min
Apr 16, 8:19 PM CDTAreal Flood AdvisoryEWXDimmit, Maverick, Zavala3 hr
Apr 16, 8:26 PM CDTSevere Thunderstorm WarningEWXKinney64 min
Apr 16, 8:35 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde55 min
Apr 16, 8:37 PM CDTSpecial Weather StatementEWXDimmit23 min
Apr 16, 8:47 PM CDTFlash Flood WatchEWXBandera, Dimmit, Edwards, Frio, Kerr, Kinney and 6 more6 hr
Apr 16, 9:13 PM CDTFlash Flood WarningEWXDimmit, Kinney, Maverick, Uvalde, Zavala3 hr
Apr 16, 9:28 PM CDTSpecial Weather StatementEWXEdwards, Real, Uvalde62 min
Apr 16, 9:30 PM CDTSpecial Weather StatementEWXKinney60 min
Apr 16, 9:42 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick30 min
Apr 16, 9:52 PM CDTAreal Flood AdvisoryEWXEdwards, Real3 hr
Apr 16, 10:11 PM CDTSpecial Weather StatementEWXEdwards, Kinney, Maverick, Real, Uvalde, Zavala64 min
Apr 16, 10:32 PM CDTSevere Thunderstorm WarningEWXMaverick44 min
Apr 16, 10:48 PM CDTSpecial Weather StatementEWXBandera, Dimmit, Edwards, Frio, Kerr, Kinney and 5 more57 min
Apr 16, 11:21 PM CDTAreal Flood AdvisoryEWXBandera, Frio, Kerr, Medina, Real, Uvalde and 1 more3 hr
Apr 16, 11:46 PM CDTSpecial Weather StatementEWXBandera, Frio, Gillespie, Kerr, Medina59 min
Apr 16, 11:47 PM CDTSpecial Weather StatementEWXDimmit, Maverick, Zavala58 min
Apr 17, 12:15 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick, Zavala3 hr
Apr 17, 1:12 AM CDTSpecial Weather StatementEWXZavala48 min
Apr 17, 1:05 PM CDTSpecial Weather StatementEWXFayette, Lavaca40 min
Apr 17, 1:50 PM CDTAreal Flood AdvisoryEWXLavaca3 hr
Apr 17, 1:51 PM CDTAreal Flood AdvisoryEWXComal3 hr
Apr 17, 2:11 PM CDTFlash Flood WarningEWXComal3 hr
Apr 17, 3:53 PM CDTAreal Flood AdvisoryEWXGuadalupe3 hr
Apr 17, 4:52 PM CDTSpecial Weather StatementEWXUvalde38 min
Apr 17, 4:57 PM CDTSpecial Weather StatementEWXGonzales33 min
Apr 17, 5:05 PM CDTSpecial Weather StatementEWXUvalde40 min
Apr 17, 5:28 PM CDTSpecial Weather StatementEWXDeWitt32 min
Apr 17, 5:43 PM CDTSevere Thunderstorm WarningEWXFrio, Zavala62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.